# SDR 97ZZZX2044

- Difficulty date: April 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N421FC
- Make and model: Cessna 421C
- Aircraft serial: 421C0442
- Engine: Cont GTSIO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 542343CN
- Condition: Separated
- Location: Lt Nr 5
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

ACFT LOST NR 5 CYLINDER IN CRUISE FLIGHT TO JBR.  CYLINDER SEPARATED ABOUT 1 INCH INBOARD OF THREADED AREA IN STEEL SLEEVE.  AREA CRACKED IS 360 DEGREES AND EXPOSED TOP RINGS ON PISTON CAUSING METAL CONTAMINATION IN ENGINE.  OIL PRESSURE WAS LOST 4 MINUTES BEFORE LANDING AT BVX.  THE NR 5 CYLINDER THAT FAILED IS LOCATED ON THE LEFT ENGINE.  CAUSE FOR THE CYLINDER FALURE HAS NOT BEEN DETERMINED.  THE STEEL PORTION OF THIS CYLINDER HAD NO SIGN OF CRACKING OR LEAKING AT THE LAST INSPECTION WHICH WAS 15.9 HOURS AGO AT SCHEDULED OIL CHANGE ON 2-6-97.
